Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 


On lifting the approximation property from a Banach space to its dual

Author: Åsvald Lima
Journal: Proc. Amer. Math. Soc. 143 (2015), 213-217
MSC (2010): Primary 46B28; Secondary 46B20, 47L05
Published electronically: August 28, 2014
MathSciNet review: 3272746
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that if a Banach space is extendably locally reflexive, then it is compactly locally reflexive. Using results by Lima and Lima, this implies that if a Banach space has the approximation property and is extendably locally reflexive, then its dual space has the approximation property.

References [Enhancements On Off] (What's this?)

  • [1] J. Diestel and J. J. Uhl Jr., Vector measures. With a foreword by B. J. Pettis, Mathematical Surveys, No. 15, American Mathematical Society, Providence, R.I., 1977. MR 0453964 (56 #12216)
  • [2] William B. Johnson and Timur Oikhberg, Separable lifting property and extensions of local reflexivity, Illinois J. Math. 45 (2001), no. 1, 123-137. MR 1849989 (2002j:46014)
  • [3] Åsvald Lima and Vegard Lima, Geometry of spaces of compact operators, Ark. Mat. 46 (2008), no. 1, 113-142. MR 2379687 (2009a:46038),
  • [4] Åsvald Lima, Vegard Lima, and Eve Oja, Bounded approximation properties in terms of $ C[0,1]$, Math. Scand. 110 (2012), no. 1, 45-58. MR 2900069
  • [5] Åsvald Lima and Eve Oja, The weak metric approximation property, Math. Ann. 333 (2005), no. 3, 471-484. MR 2198796 (2006i:46025),
  • [6] Eve Oja, The impact of the Radon-Nikodým property on the weak bounded approximation property, RACSAM. Rev. R. Acad. Cienc. Exactas Fís. Nat. Ser. A Mat. 100 (2006), no. 1-2, 325-331 (English, with English and Spanish summaries). MR 2267414 (2007h:46027)
  • [7] Eve Oja, Lifting of the approximation property from Banach spaces to their dual spaces, Proc. Amer. Math. Soc. 135 (2007), no. 11, 3581-3587 (electronic). MR 2336573 (2008f:46025),
  • [8] Eve Oja, Inner and outer inequalities with applications to approximation properties, Trans. Amer. Math. Soc. 363 (2011), no. 11, 5827-5846. MR 2817411 (2012d:46042),
  • [9] Timur Oikhberg and Haskell P. Rosenthal, Extension properties for the space of compact operators, J. Funct. Anal. 179 (2001), no. 2, 251-308. MR 1809112 (2002b:47138),

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 46B28, 46B20, 47L05

Retrieve articles in all journals with MSC (2010): 46B28, 46B20, 47L05

Additional Information

Åsvald Lima
Affiliation: Department of Mathematics, University of Agder, Serviceboks 422, N-4604 Kristiansand, Norway

Keywords: Banach spaces, approximation properties
Received by editor(s): March 5, 2013
Received by editor(s) in revised form: March 19, 2013
Published electronically: August 28, 2014
Communicated by: Thomas Schlumprecht
Article copyright: © Copyright 2014 American Mathematical Society

American Mathematical Society